Passer au contenu de la page principale

Prof Elizabeth Crooke

Ulster University
Participe à 2 sessions
Hello! I am Professor of Heritage and Museum Studies at Ulster University.  As well supervising PhD students, I am Course Director of the MA Cultural Heritage and Museum Studies and the MA Museum Practice and Management (distance learning). I also lead the Engaging the Past research cluster in the Arts and Humanities Research Institute, Ulster University.
 
Reflecting my work on museums, heritage and community, I have published Museums and Community: Ideas, Issues and Challenges (Routledge 2007) and Politics Archaeology and the creation of a national museum of Ireland (Irish Academic Press 2000).

I am co-investigator on the AHRC and HLF funded project Living Legacies 1914-18: From past conflict to shared future.  I work closely with the museum sector in Ireland, I am Chairperson of Board of Directors Northern Ireland Museums Council and on the Board of Directors of the Irish Museums Association.
 
Currently I am working in the areas of community, memory and material culture. Some recent work includes:
  • ‘Artefacts as Agents for Change: Commemoration and Exchange via Material Culture' in Irish Political Studies (2016 31, 1).
  • 'The "active museum": How concern with community transformed the museum' in McCarthy (ed) Museum Practice in The International Handbooks of Museum Studies (eds Macdonald and Leahy) (2015) Wiley Blackwell 978-4051-9850-9
  • And as an example of community engagement work, please view this short film: https://vimeo.com/164385098?lite=1
I am really looking forward to the ACHS conference and meeting other participants.


 

Sessions auxquelles Prof Elizabeth Crooke participe

Dimanche 5 Juin, 2016

Fuseau horaire: (GMT-05:00) Eastern Time (US & Canada)

Mardi 7 Juin, 2016

Fuseau horaire: (GMT-05:00) Eastern Time (US & Canada)
15:30
15:30 - 17:00 | 1 heure 30 minutes
Heritage Changes the Policies
Heritage changes the policiesHeritage policiesGlobal vs local

Sessions auxquelles Prof Elizabeth Crooke assiste

Vendredi 3 Juin, 2016

Fuseau horaire: (GMT-05:00) Eastern Time (US & Canada)
13:00
13:00 - 15:00 | 2 heures
Heritage as an Agent of Change (Epistemologies, Ontologies, Teaching)
17:00
17:00 - 19:30 | 2 heures 30 minutes
Festive Event

Samedi 4 Juin, 2016

Fuseau horaire: (GMT-05:00) Eastern Time (US & Canada)
9:00
9:00 - 10:00 | 1 heure
Public event
Simultaneous translation - Traduction simultanée

What if we changed our views on heritage? And if heritage has already changed? While, on the global scene, states maintain their leading role in the mobilization of social and territorial histories, on the local scale, regions, neighbourhoods and parishes have changed. Citizens and communities too: they latch on to heritage to express an unprecedented range of belongings that no law seems to be able to take measures to contain, often to the discontent of...

Lucie Morisset

Modérateur.rice
18:30
18:30 - 20:00 | 1 heure 30 minutes
Public event
Simultaneous translation - Traduction simultanée

Most of what we experience as heritage emerges into conscious recognition through a complex mixture of political and ideological filters, including nationalism.  In these processes, through a variety of devices (museums, scholarly research, consumer reproduction, etc.), dualistic classifications articulate a powerful hierarchy of value and significance.  In particular, the tangible-intangible pair, given legitimacy by such international bodies as UNESCO, reproduces a selective ordering of cul...

Lundi 6 Juin, 2016

Fuseau horaire: (GMT-05:00) Eastern Time (US & Canada)
15:30
15:30 - 17:00 | 1 heure 30 minutes
Public event
Simultaneous translation - Traduction simultanée

Le patrimoine fait aujourd’hui l’objet d’attentions autant que d’agressions et de destructions. Cela peut s’expliquer par les difficultés de son identification ou de sa conservation. Cela peut plus profondément s’expliquer parce que, dès le départ, il célébre un événement ou conserve une mémoire qui peut être ou devenir une source de dissenssions et de conflits politiques. Enfin, sa reconnaissance suscite des gains économiques pour les uns mais des pertes pour les autres. Mais peut-être...

Mardi 7 Juin, 2016

Fuseau horaire: (GMT-05:00) Eastern Time (US & Canada)
19:00
19:00 - 23:00 | 4 heures
Festive Event

The closing dinner of the conference, called “Pawâ” according to a French-Canadian tradition borrowed from the Native American lexicon, will be an opportunity to discover, in the heart of the Old Port of Montreal, an original culinary creation by the caterer Agnus Dei, from the renowned Maison Cartier-Besson in Montreal, leader in its field for its boundless creativity and event expertise. The dinner, in the form of stations, will offer delegates an exploration of Quebecois culinary heritage,...